MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CONTROLLER

INTUITIVE SURGICAL, INC ION; CONTROLLER
Model Number 380707-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this adverse event.There is no indication that the customer reported complication of pneumothorax was related to a product issue.There was no allegation that a malfunction of an ion system, instrument, or accessory occurred during the procedure.An ion product was not returned to intuitive surgical, inc.(isi) for evaluation.A system log review was not performed, as the reported complaint is not associated with any system errors or logged system events.Pneumothorax is a common complication for lung biopsies.It usually requires an integrity breach of the outer lining of the lung (e.G., needle puncture), which allows air to enter the pleural space, which may lead to a lung collapse.The probability and risk for pleural puncture through the endoluminal route increases with the lesion¿s proximity to the pleura.Risk of pneumothorax is included within the risk management report for the ion system.Based on the information, the reported event is related to a known inherent risk as documented in the labeling.
 
Event or Problem Description
It was reported that the patient experienced a pneumothorax after an ion biopsy procedure.The patient required chest tube placement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the ion system did not exhibit any issues or unexpected behaviors that may have contributed to the pneumothorax.The lesion biopsied was 7mm from the pleura, and measured 9mm.It was located in the right lower lobe.No diagnosis has been determined.The patient experienced shortness of breath and chest pain, and an 8fr pigtail chest tube was placed.The patient was also placed on oxygen.The physician states it is unknown what caused the pneumothorax, which was moderate in size, and increased over time.In addition to medical treatment, the patient was admitted to the hospital.The patient has a history of chronic obstructive pulmonary disease and history of tobacco use.The patient remains hospitalized, pending discharge.

Brand Name
ION
Common Device Name
CONTROLLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24364704
Report Number2955842-2026-04119
Device Sequence Number20119395
Product Code EOQ
UDI-Device Identifier00886874116241
UDI-Public(01)00886874116241
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380707-55
Device Catalogue Number380707
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite